Alert archive / Michigan / Brisk Wind Advisories in 2013

Brisk Wind Advisory 2, NWS Detroit, MI

February 7, 2013

NWS Detroit, MI issued this brisk wind advisory at Feb 7, 2013, 3:47 AM EST. It took effect at Feb 7, 2013, 10:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2013, 3:47 AM EST (08:47 UTC)
In effect from
Feb 7, 2013, 10:00 PM EST
Expired
Feb 8, 2013, 10:00 PM EST
In force
24 hr
Issued by
NWS Detroit, MI

What forecasters said that day

The local office's own words before this brisk wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this brisk wind advisory went out at Feb 6, 11:53 PM EST, 3 hours 54 minutes earlier.

Area forecast discussion, Feb 6, 11:53 PM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1153 PM EST WED FEB 6 2013

.AVIATION...

//DISCUSSION...

AREA OF LIGHT SNOW WITHIN REGION OF ISENTROPIC LIFT WILL BRING MVFR
CIGS/VSBYS AT TIMES OVERNIGHT FOR KMBS AND SPORADICALLY FOR KFNT. TO
THE SOUTH...CIGS SHOULD GENERALLY REMAIN AOA 8KFT WITH LITTLE MORE
THAN FLURRIES. MAIN SYSTEM THEN ENCROACHES ON THE AREA LATE IN THE
FORECAST PERIOD WITH CONDITIONS DETERIORATING QUICKLY DURING THE
AFTERNOON/EARLY EVENING KMBS/KFNT AND MAINLY BEYOND 00Z KPTK SOUTH.
BY THE END OF THIS FORECAST AN AREA OF MODERATE TO HEAVY SNOW WILL
LIKELY ENCOMPASSES A GOOD CHUNK OF THE AREA WITH IFR/LIFR COMMON.

FOR DTW...VFR CONDITIONS WILL PREVAIL TONIGHT/MUCH OF THURSDAY WITH
CONDITIONS TAKING A TURN FOR THE WORSE AFTER 00Z LOWER CIGS SPREAD
OVER THE AREA WITH AREA OF SNOW THEN ENGULFING THE AREA BETWEEN 02Z
AND 04Z OR SO.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE OF CEILINGS 5000 FEET OR LOWER AFTER 00Z THURSDAY
EVENING.

&&

.PREV DISCUSSION...ISSUED 353 PM EST WED FEB 6 2013

SHORT TERM...TONIGHT

ANTICYCLONIC FLOW CENTERED OVER CENTRAL LAKE ERIE WILL CONTINUE TO
DRIFT EASTWARD AND INDUCE WARM AIR ADVECTION AS FLOW BACKS TO BECOME
MORE SOUTH THAN SOUTHWEST. MSLP AND H5 HEIGHT TENDENCIES HAVE BEEN
ON THE INCREASE ALL DAY, BUT MSLP WILL START TO DECREASE AFTER 00Z
TONIGHT. THIS IS ON THE LEADING EDGE OF A TROUGH THAT WILL EXTEND
OUT AHEAD OF THE MAIN SURFACE LOW THAT WILL BE ALL THE WAY BACK IN
THE TX PANHANDLE AT 12Z. TROUGH/WARM ADVECTION SNOW CHANCE WILL BE
AIDED BY RIGHT REAR QUAD DYNAMICS OF A 130KT JET. COMMON MODEL
OUTPUT FOR THIS EVENT IS A NEARLY SATURATED COLUMN NORTH OF PTK, BUT
AREAS SOUTH OF THERE WILL CONTEND WITH A SIGNIFICANT DRY LAYER WHICH
WILL LIMIT SNOW TO A TRACE IN THE SOUTH. AREAS NEAR AND NORTH OF
M-46, HOWEVER, WILL SEE MORE IN THE WAY OF FORCING AND DEPTH OF
MOISTURE. QP FORECAST IS NEAR 0.12 FOR THOSE NORTHERN AREAS WHICH
WOULD LEAD TO 1-2 INCHES CUMULATIVE THROUGH 12Z.

FOLLOWED RAW MODEL OUTPUT FOR MINS TONIGHT, BUT DID PLUS UP A DEGREE
TO ACCOUNT FOR LOWERING CLOUD BASE AND WARMER SRLY WINDS.

LONG TERM...THURSDAY THROUGH NEXT WEDNESDAY

BIGGEST CHANGES FROM PREVIOUS FORECAST WAS SOME TIMING ADJUSTMENTS
(SLOWER) WITH OUR WINTER STORM...EXTENDING INTO FRIDAY
MORNING...ALONG WITH AN EXPANSION OF WINTER STORM WATCH TO THE SOUTH
WITH AN UPGRADE TO A WARNING FOR MIDLAND/BAY COUNTIES.

A BURST OF HEAVY SNOW TO IMPACT MUCH OF SOUTHEAST MICHIGAN THURSDAY
NIGHT AS DYNAMIC STORM SYSTEM ROLLS THROUGH. THE ENERGY AND MID
LEVEL COLD POOL (500 MB TEMPS OF -32 C) IS CURRENTLY LOCATED OVER
WESTERN CANADA EXTENDING SOUTH INTO THE NORTHERN ROCKIES. THE 00Z
EUROPEAN CONTINUED TO OFFER A DEEPER...SLOWER...AND FARTHER SOUTH
TREND...AND NOW THE 12Z REGIONAL GEM/GFS/NAM HAVE HOPPED ON BOARD AS
WELL...WITH THE CENTER OF THE UPPER LEVEL PV ANOMALY EXPECTED TO
SWING THROUGH NORTHWEST OHIO FRIDAY MORNING.

INTENSE LARGE SCALE LIFT TO TRAVERSE THROUGH SOUTHEAST MICHIGAN
AFTER MIDNIGHT...AND THE 700 MB OMEGA FIELDS ARE
EXCELLENT...SUPPORTIVE OF SNOWFALL RATES OF 1 INCH OR BETTER FOR A
PERIOD...CLOSE TO THE FRIDAY MORNING COMMUTE. 850 MB SPECIFIC
HUMIDITY VALUES 4-4.5 G/KG SEEN REACHING THE I-94 CORRIDOR WITH
850-700 MB LOW/CIRCULATION/CONVERGENCE SEEN MOVING THROUGH MID
SECTION OF THE CWA (PER 12Z EURO)...AND FAVORING THE I-69 AND M-59
CORRIDORS WITH MODERATE TO HEAVY SNOW AXIS THURSDAY NIGHT INTO
FRIDAY MORNING AS SOME DEFORMATION LINGERS BEYOND 12Z...AS THE 500
MB LOW CENTER IS STILL BACK OVER SOUTHWEST LOWER MICHIGAN AT 12Z.

THE REAL INTENSE LIFT IS OF A SHORT DURATION (3 HR)...SO DON'T WANT
TO STRAY TOO FAR FROM 4-7 INCHES OF SNOW MOST AREAS WITH THE
EXPECTED LOW SNOW TO LIQUID RATIOS HOVERING AROUND 10:1 (ON
AVERAGE). EXCEPTION BEGINNING NORTH OF I-69 WHERE DAYTIME
CONTRIBUTIONS FROM 850 MB FRONT WILL LIKELY CONTRIBUTE ADDITIONAL 1
TO 4 INCHES. THE FRONTAL FORCING LOOKED REAL NARROW AND CONFIDENCE
WAS ONLY HIGH TO UPGRADE THE WATCH TO WARNING OVER MIDLAND/BAY
COUNTIES...AS MAIN EVENT HOLDS OFF UNTIL THURSDAY NIGHT (3RD
PERIOD).

FARTHER SOUTH...DRY SLOT AND MIXED PRECIPITATION CONCERNS TOWARD THE
OHIO BORDER WILL LIMIT ACCUMULATIONS...UNDER 4 INCHES...WITH SOME
SLEET MIXED IN ALONG/SOUTH OF I-94 AS 850 MB TEMPS ARE AT AND
SLIGHTLY ABOVE 1 C.

WITH THE HIGH PRECIPITATION RATES AND TIMING IMPACTING
THE FRIDAY MORNING COMMUTE (HIGH END ADVISORY)...AND STILL A MODEST
SOUTHWARD ADJUSTMENT TO THE FORECAST POSSIBLE (SEE REGIONAL
GEM/HIRES RUN)...HAVE ISSUED WINTER STORM WATCH FOR THE I-94
CORRIDOR AND POINTS NORTH TO INCREASE AWARENESS...ALONG WITH
MAINTAINING PREVIOUSLY ISSUED WATCH NORTH OF I-69 (EXCEPT
MIDLAND/BAY UPGRADE). ADJUSTMENTS WHERE MADE TO TIMING
HOWEVER...IN LINE WITH THE 12Z EURO WHICH HAS BEEN THE LEADER ON
THE EVENT OVER THE PAST SEVERAL RUNS...AND EVEN USED THE QPF OF THE
12Z EURO TO FORMULATE THE SNOW AMOUNTS.

PROGRESSIVE AMPLIFIED PATTERN WILL CONTINUE THROUGH THE WEEKEND AND
THE FIRST HALF OF NEXT WEEK. THE NEXT LARGE SYNOPTIC-SCALE TROUGH
SHOULD WASH ASHORE OVER THE WESTERN CONUS FRIDAY. A RESPECTABLE
DOWNSTREAM MID/UPPER TROPOSPHERIC RIDGE WILL AMPLIFY AND STEADILY
MARCH EAST THROUGH THE WEEKEND.

WITH SURFACE HIGH PRESSURE DRIFTING THROUGH FRIDAY NIGHT AND
SATURDAY...TEMPS WILL RESUME THE RECENT BELOW AVERAGE FLAVOR.
HOWEVER...RETURN FLOW IN THE WAKE OF THE SURFACE HIGH ON SUNDAY WILL
ENSURE A REASONABLE WARM UP.

IN THE MEANTIME...THE SOUTHWESTERN CONUS TROUGH CONGLOMERATE WILL
UNDERGO A RATHER COMPLICATED EVOLUTION BY SUNDAY. A PORTION OF THE
DEEP PV ANOMALY IS EXPECTED TO EJECT AS AN EDGE WAVE ALONG THE
PRE-ESTABLISHED HEIGHT GRADIENT IN RESPONSE TO AN INCREASED NORTHERN
STREAM INFLUENCE. THE ESTABLISHED LONGWAVE RIDGE WILL RUN A BIT OF
INTERFERENCE...CAUSING THE LEAD WAVE TO LIFT THROUGH THE UPPER
MISSISSIPPI VALLEY...KEEPING SOUTHEAST MICHIGAN ON THE WARM SIDE OF
THE SYSTEM. PRECIPITATION WILL FAVOR THE LIQUID VARIETY LATE SUNDAY
AND SUNDAY NIGHT AS THE MAIN MOISTURE BAND IS SLUNG THROUGH THE
LAKES REGION.

OTHERWISE...PREDICTABILITY OF THE FLOW DIMINISHES SUBSTANTIALLY
TOWARD MIDWEEK - WITH SOME OPPORTUNITY FOR CONTINUED ACTIVE WEATHER.

MARINE...

SOUTHERLY WINDS OVER LAKE HURON WILL BE ON THE INCREASE, BUT STILL
RELATIVELY CALM. AN SHARPER INCREASE AND A SHIFT TO THE SOUTHEAST
WILL OCCUR THURSDAY AS LOW PRESSURE CROSSES LAKE ERIE AND SPREADS A
WINTER STORM THROUGHOUT THE GREAT LAKES. NOT EXPECTING GALE FORCE
WINDS OUT OF THIS SYSTEM, BUT INCREASED WAVE HEIGHTS AND GUSTS NEAR
25KT WILL BE COMMON BOTH THURSDAY AND FRIDAY. HIGH PRESSURE WILL
BUILD IN BEHIND THE WINTER STORM AND WINDS APPEAR TO BE MANAGEABLE
THROUGH THE WEEKEND. WILL NEED TO KEEP AN EYE ON THE NEXT LOW
APPROACHING SUNDAY NIGHT THOUGH.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING...MIZ047-MIZ048...FROM NOON THURSDAY TO 10 AM
     FRIDAY.

     WINTER STORM WATCH...MIZ049-MIZ053-MIZ054-MIZ055...FROM 5 PM
     THURSDAY TO NOON FRIDAY.

     WINTER STORM WATCH...MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-
     MIZ070...FROM 7 PM THURSDAY TO NOON FRIDAY.

     WINTER STORM WATCH...MIZ075-MIZ076...FROM 9 PM THURSDAY TO NOON
     FRIDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DG
SHORT TERM...MM
LONG TERM....SF/MANN
MARINE.......MM

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Feb 6, 4:27 PM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
427 PM EST WED FEB 6 2013

MIZ047-048-071000-
MIDLAND-BAY-
427 PM EST WED FEB 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

A BAND OF LIGHT SNOW WILL SPREAD INTO THE AREA LATE TONIGHT AS A
WEAK DISTURBANCE SLIDES INTO THE AREA AND INCREASINGLY MOIST AIR
FUNNELS NORTHEAST INTO THE CENTRAL GREAT LAKES. ACCUMULATIONS OF
AN INCH OR TWO WILL BE POSSIBLE BY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WARNING IS IN EFFECT THURSDAY AFTERNOON THROUGH
THURSDAY NIGHT AS LIGHT SNOW INCREASES IN COVERAGE AND INTENSITY
DURING THE COURSE OF THE DAY AND PERSISTS INTO THE NIGHT AS A
STRONGER STORM SYSTEM CROSSES THE REGION. REFER TO THE LATEST
WINTER WEATHER MESSAGE AND FORECAST FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

MIZ049-053>055-060>063-068>070-075-076-071000-
HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
427 PM EST WED FEB 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

A BAND OF LIGHT SNOW WILL SPREAD INTO THE AREA LATE TONIGHT AS A
WEAK DISTURBANCE SLIDES INTO THE AREA AND INCREASINGLY MOIST AIR
FUNNELS NORTHEAST INTO THE CENTRAL GREAT LAKES. ACCUMULATIONS OF
UP TO AN INCH WILL BE POSSIBLE...MAINLY NORTH OF INTERSTATE 69.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WATCH IS IN EFFECT LATE THURSDAY INTO FRIDAY
MORNING AS A STRONGER STORM SYSTEM PROGRESSES THROUGH THE REGION.
REFER TO THE LATEST WINTER WEATHER MESSAGE AND FORECAST FOR MORE
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

MIZ082-083-071000-
LENAWEE-MONROE-
427 PM EST WED FEB 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MIX OF LIGHT SNOW AND SLEET WILL TRANSITION TO ALL SNOW THURSDAY
NIGHT BEFORE ENDING FRIDAY MORNING AS A STRONG STORM SYSTEM PASSES
OVER THE REGION. WHILE THE GREATEST SNOW ACCUMULATIONS WILL OCCUR
FURTHER NORTH...UP TO 2 INCHES WILL BE POSSIBLE ALONG THE MICHIGAN
AND OHIO STATE LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-071000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
427 PM EST WED FEB 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 3:47 AM ESTGale WarningDTX30 hr
Feb 7, 11:01 AM ESTWinter Weather AdvisoryDTXGenesee, Lapeer, Lenawee, Livingston, Macomb, Monroe and 4 more25 hr

Nearby

Brisk Wind Advisories in Michigan, 2013Every brisk wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.